MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE

LAKE REGION MEDICAL LIMITED STARTER GUIDEWIRE
Model Number M001491181
Medical Device Problem Codes Material Deformation (2976); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was returned for analysis.As reported by the customer: 'unusable, kinked guidewire.The ward doctor noticed the problem when inserting the guide.There was a hitch, it was not going through.The guidewire would have broken at the "j" shape extremity level.This is a recurring problem, this is the 4th occurrence, all guidewires from the same batch.Noted consequences: the procedure time was lengthened.'' a review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.At this time it is not possible to assign a definitive root cause for the event as reported.Based on the information provided by the supporting documentation, "excessive force used", "improper use", "improper handling", "user failure in preparations for use" and/or "improper removal from packaging" may have impacted on the event as reported.
 
Event or Problem Description
Unusable, kinked guidewire.The ward doctor noticed the problem when inserting the guide.There was a hitch, it was not going through.The guidewire would have broken at the "j" shape extremity level.This is a recurring problem, this is the 4th occurrence, all guidewires from the same batch.Noted consequences: the procedure time was lengthened.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation completed.

Brand Name
STARTER GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
MDR Report Key10799797
Report Number9681477-2020-00018
Device Sequence Number3841227
Product Code DQX
UDI-Device Identifier08714729743040
UDI-Public(01)08714729743040(17)230731(10)5911056
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K935170
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberM001491181
Device Lot Number5911056
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer12/14/2020
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1